MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1550400-28
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Non specific EKG/ECG Changes (1817); Low Blood Pressure/ Hypotension (1914); Thrombosis (2100)
Date of Event 08/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.Additionally, heparin-induced thrombocytopenia (hit) was suspected but was found to be negative.On (b)(6) 2018, angiography revealed the stent was patent.No additional information was provided.Dilatation catheter: sapphire ii 2.5 x 15 mm.Stent: endeavor (3.0 x 30 mm and 3.5 x 12 mm).Embolic protection: filtrap.The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.The reported patient effect of hypotension and thrombosis are listed in the xience sierra everolimus eluting coronary stent systems instructions for use as known patient effects of coronary stenting procedures.Based on the case information and related record review, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to design, manufacture or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a mildly tortuous, non-calcified de novo lesion that was in the proximal right coronary artery that was 100% stenosed.The patient presented with acute myocardial infarction (mi) and coronary syndrome before the procedure.Additionally, presence of thrombus was confirmed on intravascular ultrasound (ivus) prior to stenting.On (b)(6) 2018, following placement of a non-abbott embolic protection filter and pre-dilatation with 2.0x15 mm non-abbott balloon at 10 atmospheres (atm) for 13 seconds; a 4.0x28 mm xience sierra was deployed at the lesion after three inflations at 12 atm for 10 seconds for each inflation.The non-abbott embolic protection filter was retracted and ivus was performed showing no issues.The procedure was successfully completed then.However, electrocardiogram variation and hypotension were noted.Angiography revealed acute in-stent thrombosis at the lesion.Thrombus aspiration was performed and the patient was treated with continuous infusion of novastan, intra-aortic balloon pumping, and re-administration of efient.On (b)(6) 2018, an angiograph indicated thrombus again and high-pressure dilatation was performed three times with a 4.25 x 15 mm non-abbott balloon catheter, at 20 atm for 45 seconds, 12 atm for 23 seconds, and 20 atm for 60 seconds to treat the thrombosis.Thrombus aspiration was not performed.Timi flow was 0 before the procedure and 3 after the procedure.Per the physician, it is possible that insufficient effect of the antiplatelet therapy contributed to thrombosis.

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7899446
Report Number2024168-2018-07330
Device Sequence Number1449663
Product Code NIQ
UDI-Device Identifier08717648227523
UDI-Public08717648227523
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/20/2021
Device Catalogue Number1550400-28
Device Lot Number8041241
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2018
Initial Report FDA Received Date09/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR